MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/3 HOLES/LEFT; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/3 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.401
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: procode: additional product code: hwc.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Mfr site: postal code: (b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported on (b)(6) 2022, that two variable angle locking screws failed to lock into two distal holes in a variable angle lateral clavicle plate.The plate had to be removed and replaced with another which worked as required.User followed ifu.Operating time was extended.Surgery was delayed for 20 minutes.Fragments were not generated.There was patient outcome/ consequences but there was no clinical outcome experienced by the patient.(infection, inflammation.).This report is for one (1) va-lcp lat dist fibula pl 2.7.This is report 1 of 3 for complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: concomitants added.Therapy date june 30, 2022.Part # 02.118.401, lot # 148p619, manufacturing site: werk selzach, release to warehouse date:12 may 2021, supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the event description indicates the impacted product was a variable angle lateral clavicle plate, however, the impacted product received was a va-lcp lat dist fibula pl 2.7 le 3ho l79, p/n: 02.118.401.It was noted that two of the distal va locking holes are stripped.No other problems identified.A dimensional inspection was unable to be performed due to post-manufacturing damage.A functional test was performed, the returned locking screws could not be locked in the holes that exhibit damage on the threads.However, the returned locking screws were successfully locked in the rest of the va locking holes.The complaint condition was replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va-lcp lat dist fibula pl 2.7 le 3ho l79, p/n: 02.118.401 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/3 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 
SZ  
6103142063
MDR Report Key15121122
Report Number8030965-2022-05328
Device Sequence Number12196509
Product Code HRS
UDI-Device Identifier10886982038807
UDI-Public(01)10886982038807
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.401
Device Catalogue Number02.118.401
Device Lot Number148P619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7MM VA LCK SCREW SLF-TAP; 2.7MM VA LCK SCREW SLF-TAP
Patient SexFemale